Severe and prolonged oral contraceptive jaundice

Research output: Contribution to journalArticle

17 Scopus citations

Abstract

Oral contraceptives frequently produce mild hepatocellular dysfunction, but only rarely cause jaundice. The syndrome of oral contraceptive jaundice is usually mild, with rapid resolution upon withdrawal of the drug. We describe a patient who had a severe illness with marked jaundice after one cycle of oral contraceptives. Her symptoms progressively worsened and serum billirubin increased for almost 3 months after discontinuation of oral contraceptives. Full recovery ultimately occurred. Her severe and prolonged course demonstrates the wide spectrum of oral contraceptive jaundice.

Original languageEnglish (US)
Pages (from-to)145-148
Number of pages4
JournalJournal of Clinical Gastroenterology
Volume6
Issue number2
DOIs
StatePublished - Apr 1984

    Fingerprint

ASJC Scopus subject areas

  • Gastroenterology

Cite this